Thunderstorm Wind, Houston
- When
- June 5, 11:10 AM CST
- Where
- Houston County, Madrid
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.030, -85.400
Downed utility poles were reported in Madrid.
Thunderstorms produced a few reports of hail and damaging winds across portions of southeast Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Thunderstorms produced a few reports of hail and damaging winds across portions of southeast Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 5, 7:30 AM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 930 AM EDT TUE JUN 5 2007 .DISCUSSION... 13Z WATER VAPOR AND H4 RUC ANALYSIS STILL SHOWING HIGHLY AMPLIFIED PATTERN ACROSS THE CONUS FOR EARLY JUNE WITH LARGE SCALE TROUGH COVERING ALMOST THE ENTIRE EASTERN HALF OF THE NATION. OUR FORECAST AREA IS LOCATED ALONG THE SOUTHERN PERIPHERY OF THIS TROUGH KEEPING LARGE SCALE CYCLONIC FLOW OVER THE SOUTHEAST U.S. EMBEDDED WITHIN THE LARGE SCALE FLOW WE STILL SEE A SERIES OF MID LEVEL SHORTWAVE IMPULSES MOVING WEST TO EAST ALONG THE NORTHERN GULF COAST. THE FIRST IS SHOWN BY WV AND 12Z RUN ANALYSIS TO EXTEND FROM CENTRAL GEORGIA DOWN TO OFF THE ALABAMA COASTLINE. THE LIFT FROM THIS SHORTWAVE IS COMBINING WITH ABUNDANT LOW LEVEL MOISTURE TO PRODUCE PRETTY GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS FROM THE COASTAL WATERS UP INTO THE CORRIDOR FROM SOUTHERN GA...THROUGH THE BIG BEND AND PORTIONS OF THE EASTERN FLORIDA PANHANDLE. 12Z KTLH SOUNDING PROFILE NOT SHOWING THE GREATEST PROFILE IN TERMS OF LAPSE RATE BUT IS SUFFICIENT TO KEEP SHOWERS/STORMS GOING WITH ONLY A SMALL AMOUNT OF SURFACE HEATING WHICH WE ARE GETTING IN SPOTS THIS MORNING. THE APPROACHING SHORTWAVE IMPULSE MAY EVEN HELP TO IMPROVE THESE LAPSE RATES A BIT THROUGH THE MORNING. MID-LEVEL SPEED MAX (40-50KTS) IS ALSO EXPECTED OVERHEAD THROUGH MUCH OF THE DAY. ALTHOUGH IS DOES NOT RESULT IN BULK SHEAR LEVELS THAT ARE OFF THE CHARTS...IT DOES GIVE VALUES BETWEEN 35-45KTS. THESE VALUES ARE SUFFICIENT TO SUPPORT ORGANIZED STORM CLUSTERS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. THE DEEP BUT THIN CAPE PROFILE WILL ALSO BE SUPPORTIVE OF POSSIBLE VERY HEAVY RAINFALL WITH ANY STORMS RESULTING IN LOCALIZED AMOUNTS BETWEEN 2 AND 3 INCHES. AT THIS TIME...THE WESTERN 2/3RDS OF THE AREA REMAINS VERY DRY WITHOUT SIGNIFICANT MOISTURE FROM T.S BARRY LAST WEEKEND. FOR THESE AREAS THE GROUND/STREAMS CAN GENERALLY HANDLE THE RAINFALL...HOWEVER WILL MONITOR THE SITUATION AND MAKE SURE EVEN MORE SIGNIFICANT TOTALS DO NOT OCCUR. THE NEXT IN A SERIES OF SHORTWAVES IS NOW ANALYZED ACROSS EASTERN TEXAS/NORTHERN LA AND WILL BE MAKING PROGRESS EAST THROUGH THIS AFTERNOON AND EVENING. MORE SCATTERED SHOWERS AND STORMS ARE POSSIBLE AS THIS FEATURE APPROACHES LATER TODAY. THERE IS A CHANCE THAT ESPECIALLY THE WESTERN PART OF THE FORECAST AREA WILL SEE A BREAK IN THE ACTION DURING THE VERY LATE MORNING AND EARLY AFTERNOON BETWEEN ROUNDS OF CONVECTION. STILL EXPECTING HIGH TEMPERATURES GENERALLY IN THE MIDDLE 80S TO NEAR 90 THIS AFTERNOON...BUT THE DIURNAL TEMPERATURE RISE IS LIKELY TO BE DELAYED FOR SOUTHERN GA AND MUCH OF THE FLORIDA BIG BEND THIS MORNING UNTIL THE CLOUD/TSTORMS COVERAGE DECREASES. && .MARINE...BASED ON RECENT OBSERVATIONS, WEVE UPDATED ALL COASTAL LEGS WITH AN EXERCISE CAUTION HEADLINE FOR TODAY. THE GRADIENT WILL REMAIN TIGHT THROUGH MUCH OF THE DAYLIGHT HOURS THEN BEGIN TO RELAX INTO WEDNESDAY. IN ADDITION TO THE ELEVATED WINDS TODAY...BOATERS SHOULD BE PREPARED FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MOVING WEST TO EAST ACROSS THE COASTAL WATERS. THE BEST COVERAGE ACROSS THE WATERS LOOKS TO BE THIS MORNING INTO THE EARLY AFTERNOON WITH MORE WIDELY SCATTERED ACTIVITY BY THE MID TO LATE AFTERNOON. && .AVIATION... MVFR CEILINGS WILL BE COMMON DURING THE MORNING HOURS, ESPECIALLY AT THE TERMINALS THAT GET THUNDERSTORMS. RAINFALL RATES WILL BE ON THE HIGH SIDE, SO MOST SHOWERS WILL PRODUCE IFR VSBY RESTRICTIONS. PFN AND TLH HAVE ALREADY SEEN SOME CONVECTION, AND MORE IS ON THE WAY. VLD SHOULD ALSO GET SOME STORMS LATER THIS MORNING. SCATTERED STORMS WILL HOLD OFF UNTIL AFTERNOON AT DHN AND ABY. MOST OF THE SHOWERS AND STORMS WILL DISSIPATE SHORTLY AFTER 00Z LEAVING VFR CONDITIONS PREVAILING AT THE TERMINALS. A BRIEF PERIOD OF MVFR VSBY WILL BE POSSIBLE WED MORNING. && .FIRE WEATHER....NO CONCERNS AT THIS TIME...ABUNDANT LOW LEVEL MOISTURE WILL KEEP RELATIVE HUMIDITY VALUES ABOVE CRITICAL LEVELS OVER THE NEXT SEVERAL DAYS. AVIATION...WOOL REST OF DISCUSSION...MROCZKA && .PREV DISCUSSION... 231 AM EDT TUE JUN 5 2007 .SHORT TERM...LARGE SCALE TROUGH OVER THE EASTERN CONUS WILL REMAIN IN PLACE TODAY WITH THE TROUGH AXIS EXTENDING SOUTH TO THE CENTRAL GULF COAST. IMPULSES CONTINUE TO ROTATE THROUGH THE BASE OF THE TROUGH WITH THE NEXT IN THE SERIES CURRENTLY MOVING THROUGH LOUISIANA. CURRENT MOTION WILL BRING THIS FEATURE ACROSS THE FORECAST AREA DURING THE MIDDLE OF THE DAY TODAY...HELPING TO SPARK SCATTERED CONVECTION THIS AFTERNOON. 50KT+ SPEED MAX IS ASSOCIATED WITH THIS VORTMAX AT 500MB WHICH WILL PROVIDE ENOUGH DEEP LAYER SHEAR FOR SOME STRONG TO ISOLATED SEVERE STORMS...WITH THE MAIN THREATS BEING DAMAGING WINDS AND HAIL. SPC HAS PUT THE AREA BACK INTO A SLIGHT RISK FOR TODAY. AS UPPER TROUGH WEAKENS ON WEDNESDAY...THE TRAIN OF IMPULSES WILL HALT AS UPPER RIDGE BEGINS TO DEVELOP. ASSOCIATED SUBSIDENCE WILL LIKELY LIMIT CONVECTION ON WEDNESDAY WITH TEMPS RISING INTO THE LOWER 90S. UPPER RIDGE CONTINUES TO BUILD ACROSS THE AREA FOR THURSDAY WITH TEMPERATURES CONTINUING TO WARM AND CONVECTION REMAINING LIMITED. .LONG TERM...UPPER RIDGE WILL BEGIN TO SHIFT WEST BY THE END OF THE WEEK WITH A WEAK FRONT STALLING NORTH OF THE AREA. GUIDANCE INDICATES A BIT MORE AVAILABLE MOISTURE BY FRIDAY AND SATURDAY ALLOWING FOR A LITTLE BETTER COVERAGE OF AFTERNOON CONVECTION...ESPECIALLY INLAND CLOSER TO THE STALLED FRONTAL BOUNDARY. RIDGE LOOKS TO REESTABLISH OVERHEAD BY SUNDAY WARMING THINGS UP AND DRYING THINGS OUT. && .AVIATION...EXPECT VFR CONDITIONS TO CONTINUE TO PREVAIL INTO THE EARLY MORNING HOURS ON TUESDAY. THERE IS A CHANCE OF A EARLY MORNING SHOWER AT PFN AND SOME MVFR CIGS/VSBYS AT ALL AIRPORTS AROUND SUNRISE. LATER ON TODAY...EXPECT MOSTLY VFR CONDITIONS EXCEPT TEMPO CONDITIONS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. && .MARINE...GRADIENT REMAINS ENHANCED OVER THE WATERS BETWEEN LOW PRESSURE OVER THE NORTHEAST AND HIGH PRESSURE EAST OF THE BAHAMAS. THIS IS KEEPING WINDS CLOSE TO EXERCISE CAUTION CRITERIA. THIS WILL PERSIST THROUGH TODAY BEFORE BUILDING RIDGE AT SFC AND ALOFT ALLOWS GRADIENT TO COLLAPSE AND WINDS AND SEAS TO DROP OFF SIGNIFICANTLY THROUGH THE REMAINDER OF THE WEEK. CURRENT OBS SUGGEST EXERCISE CAUTION WILL BE NEEDED WITH MORNING PACKAGE. WILL MONITOR FOR NEXT HOUR OR SO AND GO WITH THE TREND. && .FIRE WEATHER...DEWPOINTS IN THE UPPER 60S AND LOWER 70S WILL KEEP RH VALUES ABOVE CRITICAL LEVELS THROUGH THE REMAINDER OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 87 69 92 71 92 / 30 20 10 10 20 PANAMA CITY 85 73 88 74 88 / 30 20 10 10 30 DOTHAN 88 69 91 72 94 / 40 10 10 10 20 ALBANY 89 68 92 70 93 / 40 20 10 10 20 VALDOSTA 88 67 92 69 93 / 30 30 20 10 20 CROSS CITY 88 69 91 70 92 / 20 20 20 10 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/WATSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 500 AM EDT TUE JUN 5 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-061000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 500 AM EDT TUE JUN 5 2007 /400 AM CDT TUE JUN 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A MID LEVEL IMPULSE APPROACHING THE AREA WILL COMBINE WITH AFTERNOON SEABREEZES AND A MODERATELY UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED THUNDERSTORMS FROM LATE THIS MORNING THROUGH THE EVENING. INSTABILITY AND SHEAR PROFILES INDICATE THE POTENTIAL FOR A FEW OF THESE STORMS TO BE STRONG TO POSSIBLY SEVERE. FOR THESE REASONS MUCH OF THE FORECAST AREA IS NOW UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE MAIN THREAT FROM ANY STRONGER STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. MODERATE SOUTHWEST FLOW THIS AFTERNOON WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE COAST OF THE FLORIDA PANHANDLE AND BIG BEND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA LATE IN THE WEEK INTO THE WEEKEND. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1143 AM EDT TUE JUN 5 2007 FLZ011-GAZ155-051645- JACKSON-SEMINOLE- 1143 AM EDT TUE JUN 5 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON AND SEMINOLE COUNTIES... * UNTIL 1245 PM EDT(1145 AM CDT) AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF MARIANNA...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR... 6 MILES SOUTH OF DONALSONVILLE BY 1210 PM EDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1213 PM EDT TUE JUN 5 2007 GAZ143-155-156-051645- DECATUR-MILLER-SEMINOLE- 1213 PM EDT TUE JUN 5 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR...MILLER AND SEMINOLE COUNTIES IN SOUTHWEST GEORGIA... * UNTIL 1245 PM EDT AT 1202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DONALSONVILLE...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTHEAST OF COLQUITT BY 1230 PM EDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1245 PM EDT TUE JUN 5 2007 ALZ069-FLZ011-051730- HOUSTON-JACKSON- 1145 AM CDT TUE JUN 5 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN HOUSTON AND NORTHWEST JACKSON COUNTIES... * UNTIL 1230 PM CDT AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF CHIPLEY...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... COTTONWOOD BY 1215 PM CDT. PEA TO DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 109 PM EDT TUE JUN 5 2007 GAZ127-128-051800- TURNER-WORTH- 109 PM EDT TUE JUN 5 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN TURNER AND NORTHERN WORTH COUNTIES... * UNTIL 200 PM EDT AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF SYLVESTER...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... 5 MILES NORTHWEST OF ASHBURN BY 150 PM EDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
Downed utility poles were reported in Madrid.
Downed trees damaged two homes in Cottonwood.
A few downed trees were reported just southeast of Fadette.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37791, 37792, 37793.